MAUDE Adverse Event Report: INNOMED INC. SUREGRIP SOFT TISSUE RONGEUR; PLIERS

INNOMED INC. SUREGRIP SOFT TISSUE RONGEUR; PLIERS
Model Number 3645-02
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/21/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Report mw5113547 was received at innomed, inc from the center for devices and radiological health on 12/12/2022 with the event description documented in describe event or problem.Innomed contacted the initial reporter via email on the day the device was received and requested to have it returned to evaluate the described condition.Innomed will follow up when the device has been received and the evaluation has been completed.
 
Event or Problem Description
Pt.Had reverse total shoulder surgery.Surgery was completed and patient taken to pacu.The instruments for the case was taken to decontamination, where the spd employee washing the instrument noticed a piece missing from a pituitary rongeur.Physician responded that he saw the x-ray and the piece of metal.Noted shouldn't be a problem now.He plans to re x-ray at his post appointment to see if the piece had moved which was determined to be a piece of the pituitary rongeur.The patient was sent home, and it appears the small piece left in the shoulder should not be problem, but will be monitored on future appointments.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The affected device was never returned to innomed for evaluation by the initial reporter.Innomed surveyed the capa and complaints database for this part and the described issue.No capas were issued.Three complaints were identified in the internal complaints database with this issue.In the first complaint, an investigation and a 5 why were performed to determine the root cause.Based on the determined root cause, the correction included changing from laser welding to stick welding.The latter was determined to be the more appropriate weld, as it ensured the best fit needed to keep the pin intake and immobile.This information was documented in ca# 249.Also documented were containment activities, and preventive measures.It was determined that the device in the second complaint had the same lot number as the device in first complaint.Therefore, it was not a repeat issue after correction was implemented.The aforementioned complaints were received at innomed in 2014 and 2015.In the third complaint, the customer never returned the device to innomed for inspection and evaluation.Innomed determined that the described issue occured after the corrective measure was implemented.The complaint was received in 2022.Innomed has not received a complaint regarding this device and its described issue in almost nine (9) years.Innomed also was unable to determine if the last complaint was user induced.This part will be monitored to determined if additional corrective measures are required.

Brand Name
SUREGRIP SOFT TISSUE RONGEUR
Common Device Name
PLIERS
Manufacturer (Section D)
INNOMED INC.
103 estus drive
savannah GA 31404
Manufacturer Contact
mr. wissner
carl benz stasse 1
neuhausen ob eck, 78579
GM   78579
MDR Report Key16053757
Report Number1833053-2022-00005
Device Sequence Number6218796
Product Code HTC
UDI-Device Identifier00840277105943
UDI-Public00840277105943
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 04/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3645-02
Device Catalogue Number3645-02
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2022
Supplement Date Received by Manufacturer12/12/2022
Initial Report FDA Received Date12/27/2022
Supplement Report FDA Received Date06/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/01/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown